Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2001, 1:57 PM CDT for Chickasaw County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 1:57 PM CDT (18:57 UTC)
- Expired
- Apr 4, 2001, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chickasaw County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2589 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 041858 SVRMEM MSC017-041930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 230 PM CDT. * AT 156 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF HOUSTON...MOVING EAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 230 PM CDT INCLUDE... OKOLONA... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SuERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3404 8896 3387 8899 3383 8872 3404 8871
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:55 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 4, 11:55 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1155 AM CDT WED APR 4 2001 ANALYSIS INDICATES THE SURFACE FRONT JUST S OF THE TN/MS BORDER. AN OUTFLOW BOUNDARY FROM THE DEPARTING MCS HAS MERGED WITH THE FRONT AND WILL BE THE FOCUS AREA FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. HAVE ALREADY UPDATED THE ZONES A FEW TIMES THIS MORNING TO ADJUST THUNDERSTORM POPS. EXPECT ENOUGH CLOUDS THIS AFTERNOON TO KEEP THE STORMS UNDER CONTROL. WILL CONTINUE TO MONITOR THE TRENDS. .MEG...NONE. 012
In the hours before
Special weather statement, Apr 4, 11:00 AM CDT, 2 hours 57 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT WED APR 4 2001 ...SEVERE THUNDERSTORM WATCH EXPIRING... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR A PART OF EAST ARKANSAS...WEST TENNESSEE AND NORTH MISSISSIPPI IS NOW EXPIRING. STAY TUNED FOR THE LATEST WEATHER INFORMATION. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:35 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 40 min |
| Apr 4, 12:51 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 39 min |
| Apr 4, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 18 min |
| Apr 4, 1:46 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 29 min |
| Apr 4, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.